My husband went to the doctor on Friday because of one-sided testicular pain. He was told that he had epidydmitis which was an inflammation only at this point, but that it could turn bacterial. The doctor gave him an antibiotic prescription to take later IF he gets worse.
When I saw the 'script was for Cipro, I called the doctor and asked for ANYTHING but a quinolone. This guy is a partner in our family practice who doesn't know us very well. He called me back to ask why I was concerned.
I told him I'd had an ADR this spring to Levaquin and Trovan--muscle twitches, fatigue, throat squeezing, joint pain, low thyroid, and a positive ANA. He said that Trovan and Levaquin could have caused **some** of those symptoms, but not all of them (no thyroid impairment and no lupus). But that CIPRO was much less likely to cause it. In fact, Trovan's been virtually pulled from the market.
Cipro has been on the market forever and that it's less likely to impact sleep. And that it was **the** most effective drug for this problem SHOULD MY HUSBAND need it. My husband then took off for a four week jaunt with the guys with his Cipro. I ordered him NOT to take it unless his testicle was the size of Montana and he couldn't straighten up from the pain. And to stop taking it if he gets any joint pain or throat squeezing.
Last Updated 7/09/04